Hail, Wibaux
- When
- June 24, 12:20 PM MST
- Where
- Wibaux County, 14 mi N of Wibaux
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 47.183, -104.180
A quarter inch of rainfall was also reported.
Strong thunderstorms developed along a surface trough near the Montana-North Dakota border. One storm became severe before quickly exiting into North Dakota.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GGW wrote it up.
Strong thunderstorms developed along a surface trough near the Montana-North Dakota border. One storm became severe before quickly exiting into North Dakota.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jun 24, 8:37 AM MST, 3 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 937 AM MDT TUE JUN 24 2008 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH THURSDAY... UPDATE...RAMPED UP POPS GIVEN THE CONVECTIVE COMPLEX THAT HAS DEVELOPED ACROSS NORTHEAST MONTANA. HEAVY RAIN IS A POSSIBILITY GIVEN THE AMPLE MOISTURE AVAILABLE. THE SYSTEM IS MOVING A BIT FASTER THEN PROGGED. THUS THE THREAT FOR SEVERE THIS AFTERNOON JUST LIES ACROSS OUR EASTERN BORDER WITH NORTH DAKOTA. GILCHRIST PREVIOUS DISCUSSION...A COUPLE OF DISTURBANCES WILL BE AFFECTING THE AREA THROUGH THE PERIOD. THE FIRST ONE COMES THROUGH TODAY WITH THE SECOND ONE ARRIVING THURSDAY. BOTH EVENTS LOOK TO BRING THE POSSIBILITY OF SEVERE WEATHER. WATER VAPOR SHOWING AN UPPER TROUGH MOVING ACROSS THE PACIFIC NORTHWEST THIS MORNING WITH SHORTWAVE MOVING THROUGH WESTERN MT. SURFACE PRESSURE TROUGH OVER CENTRAL MT IS EXPECTED TO MOVE EAST TODAY INTO THE DAKOTAS AND SHOULD FOCUS CONVECTION OVER E MT...AND PROVIDE GOOD WIND PROFILES TOO. DECENT CAPE AND LIFTED INDEX VALUES SHOULD BE AVAILABLE FOR SOME SEVERE STORM DEVELOPMENT MAINLY OVER THE CENTRAL AND EASTERN ZONES. ACTIVITY COULD BEGIN AS EARLY AS MIDDAY BUT SHOULD BE MOVING INTO THE DAKOTAS BY THIS EVENING. 5H HEIGHTS THEN RISE INTO WEDNESDAY EVENING. STATIONARY FRONT FROM FIRST DISTURBANCE BEGINS TO MOVE NORTH INTO WYOMING PROVIDING A FOCUS FOR THUNDERSTORMS THAT MAY MOVE INTO SOUTHEAST MONTANA. THE SECOND INCOMING UPPER TROUGH HELPS IN DEVELOPING A SURFACE LOW OVER CENTRAL MT WEDNESDAY NIGHT THAT STRENGTHENS THURSDAY TO BRING THUNDERSTORMS TO THE AREA THURSDAY. LARGE HAIL AND/OR DAMAGING WINDS ARE A POSSIBILITY AS CAPES MORE THAN 1000 J/KG AGAIN GET PULLED INTO THE SURFACE TROUGH. CURRENT MODELS HAVE THE SURFACE LOW TRACKING A BIT FURTHER NORTH THAN TODAY/S SYSTEM...SO WIND PROFILES MAY NOT BE AS FAVORABLE...BUT THE UPPER FEATURE LOOKS MORE IMPRESSIVE. AGAIN THUNDERSTORM ACTIVITY MAY GET GOING DURING THE LATE MORNING HOURS THANKS TO THE LOWERING HEIGHTS. TEMPERATURES THROUGH THE PERIOD LOOK TO REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. JAMBA .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... MODELS MAKE ANOTHER TRANSITION IN THE LARGE-SCALE. AN INTENSE UPPER TROUGH MOVES SE ACROSS THE AREA THU NIGHT AND FRI...SOME MODELS INDICATING IT MAY CLOSE OFF JUST TO OUR NE. AS MODELS INDICATE IT WILL BE UNSTABLE AS WELL...WITH MEAN RH OVER 70 PCT OVER PART OF THE AREA...WILL RAISE POPS FOR THIS SYSTEM. THICKNESSES FALL TO AS LOW AS 549 DM FRI MORN. GFS HAS 850 TEMPS TO AS LOW AS 6C. OTHER MODELS SIMILAR. WINDS AND CLOUD COVER SHOULD PREVENT ANY UNUSUALLY COLD LOW TEMPS THOUGH. THICKNESSES REMAINING IN THE 550S WITH 700 MB TEMPS OF AS LOW AS -4 IN THE AFTERNOON...AND NW SURFACE WINDS...WILL RESULT IN HIGHS STRUGGLING TO REACH 70. SKIES CLEAR AND WINDS LIGHTEN FOR LOWS IN THE 40S OVER MUCH OF THE AREA FRI NIGHT. WILL GO WELL BELOW MOS THU NIGHT THRU FRI NIGHT. THE REST OF THE LONG TERM SHOWS A STRONG HIGH PRESSURE BUILDING THRU THE WESTERN STATES. STRENGTH AND ORIENTATION OF THIS SHOULD GREATLY LIMIT CONVECTION TO VERY LITTLE OR NONE FROM FRI NIGHT ONWARD AS MEAN RH IS QUITE LOW...GENERALLY NEAR 30 PCT IN THE AFTERNOONS. 500 MB HEIGHTS CLIMB TO THE LOWER 580S DM SATURDAY AND REMAIN IN THAT RANGE WITH THICKNESSES IN THE 570S DM. THIS WILL BRING VERY WARM TO HOT TEMPS SUNDAY ONWARD ...HIGHS IN THE UPPER 80S TO LOWER 90S. SIMONSEN && .AVIATION... GENERALLY VFR...WITH SCATTERED TO BROKEN LAYERS DEVELOPING AND LOWER TO 5K FT AGL LATER THIS MORN AND AFTERNOON. ISOLATED TO SCATTERED TSTORMS MAY BRIEFLY RESULT IN IFR VISIBILITY DOWN TO 2-3 MILES IN THE HEAVIER SHOWERS ALONG WITH GUSTY WINDS UP TO 40 KT. A FEW OF THE TSTORMS COULD BECOME SEVERE AS WELL...WITH WIND GUSTS OF OVER 50 KT AND LARGE HAIL. THE STORMS SHOULD DIE OUT BY THE EVENING. SIMONSEN/SCT && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 423 AM MDT TUE JUN 24 2008 MTZ016>020-022>027-059-061-062-251200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-GARFIELD-MCCONE-RICHLAND- DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- 423 AM MDT TUE JUN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT SURFACE LOW PRESSURE WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA TODAY. ANY THUNDERSTORM COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. THE ACTIVITY SHOULD MOVE INTO NORTH DAKOTA THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER CHANCE OF THUNDERSTORMS IS EXPECTED THURSDAY. AGAIN ANY THUNDERSTORM COULD BE SEVERE PRODUCING LARGE HAIL AND/OR DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Glasgow radar (KGGW), 215 km away, was scanning. The volume nearest the first event began at 19:19 UTC.
1 hail. Local standard time, as filed.
A quarter inch of rainfall was also reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2008Every state in 2008This day in weather historyWarnings in Montana, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100449.